Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Please take some time to click through these links to find out more about our community.

    What is a Trigger and When to Trigger a Post
    How and Why to Report a Post
    Visit our Crisis Assistance Link for resources. For immediate help, call 911 or get to the ER.


    Delirium? Please read..
    avatar
    jessiehofstra posted:
    I've been struggling with some sort of delirium for the past five months.

    Some background info: I'm an 18 year old female, last March I began taking low doses of prozac and buspar daily, and they seemed to correct most of my depression and anxiety issues. Over the months of June and July I'd been experimenting with marijuana a few times a week and haven't since August 8th. I experienced a minor traumatic change in my life towards the end of August, which caused my depression and anxiety to rise again. Some time in October I suddenly fell into this crazy state of delirium. I stopped taking my medications in January and the "dreamy thing" hasn't slowed down.

    For the first few weeks I was terrified. I'd wake up from a nap or night's sleep and feel the same as I did while I was dreaming, and would immediately panic, and knowing that made it very difficult to ever get to bed. But now it's a constant general feeling of semi-consciousness. I feel as though right now I'm in the lowest state of consciousness I could imagine. I feel like my body is doing and saying things but they're just recycled things that I remember doing at one point or another, and my favorite parts of my mind are shut off. I can't find the "on" switch. It's negatively affected my social life, romantic life, school work, etc. Lately I've found that I've been going hours without speaking during one-on-one hangouts, but it isn't me noticing it, it's my peers. At the beginning of this I didn't notice a change in my behavior, but now I'm beginning to.

    I feel like this has made my quality of life so low, and it's terrifying me because I don't know why it began or when it's going to go away, or even how to handle it. I really want some answers and my general counselor can't help me at all. I'm not sure who to go to for a potential case of delirium since I've read that it's commonly found in only the elderly, if that's even what's going on in my mind. If you or anyone you know could talk to me via email about it, I would be so grateful.

    I just want to know what's going on.
    Reply
     
    avatar
    ria65 responded:
    Most likely you stopped taking your meds too quickly but also that you need meds. Your delirium sounds more like being unable to focus, ruminations, etc.

    First thing, go see a quailfied psychiatrist. Not a therapist, not your general doctor, but an actual MD psychiatrist who can accurately diagnose and treat mental illness. Sometimes depression can get so bad you experience psychosis. Or maybe you have schitzophrenia. Whatever the diagnosis, a pychiastric will be the best place to start discovering what treatments are best for you. And BTW, marijuana is just going to make things worse for you. It messes with the chemistry of your brain and will mess with medication when you start taking it again. It will make you more depressed than you already are.


    Helpful Tips

    iPhone app that helps me stay active
    I've been using the "Feel Good Tracker" iPhone app to track my activities and to rate how good the activity made me fell. I find that doing ... More
    Was this Helpful?
    4 of 10 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.